Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 25, 2007, 7:28 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 7:28 PM MDT (01:28 UTC)
- Expired
- May 25, 2007, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:29 PM MDT | FLASH FLOOD | 19 Se Goodland, KS | LAW ENFORCEMENT REPORTED SEVERAL COUNTY ROUDS AND BRIDGES WASHED OUT ACROSS SOUTHEAST SHERMAN COUNTY...WITH WATER STILL RUNNING OVER ROADS IN A FEW PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3172 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 260128 FFWGLD KSC181-193-260430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 828 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS... THIS INCLUDES THE CITY OF EDSON... SOUTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS... * UNTIL 1130 PM CDT(1030 PM MDT) * AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3913 10174 3913 10106 3936 10106 3936 10169 $$ LOCKHART
1 follow-up statement
000 WGUS73 KGLD 260430 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1030 PM MDT FRI MAY 25 2007 KSC181-193-260440- SHERMAN KS-THOMAS KS- 1130 PM CDT FRI MAY 25 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES... LAT...LON 3913 10174 3913 10106 3936 10106 3936 10169 $$ LOCKHART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:04 PM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 25, 2:04 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 204 PM MDT FRI MAY 25 2007 .SHORT TERM... (TONIGHT - MONDAY) FORECAST PROBLEM WILL BE THUNDERSTORM CHANCES. SHORTWAVE TROUGH WILL EJECT INTO THE NORTHERN PLAINS TONIGHT. COLD FRONT IN NORTHEAST WYOMING WILL SURGE SOUTH TONIGHT AND CROSS THE FORECAST AREA LATE. THERE DOES APPEAR TO BE A PREFRONTAL/LEE TROUGH LOCATED NORTH TO SOUTH ACROSS THE HIGH PLAINS THIS AFTERNOON. ALTHOUGH SYNOPTIC SCALE FORCING WILL BE BETTER FURTHER NORTH...THERE APPEARS TO BE ENOUGH FORCING EVEN ACROSS NORTHEAST COLORADO TO NOT DISCOUNT THE POSSIBILITY THAT THE PREFRONTAL TROUGH WILL BE A FOCUS FOR CONVECTIVE INITIATION. IF STORMS DO DEVELOP...THEY WILL MOVE EAST ACROSS THE FORECAST AREA THIS EVENING. WESTERN ZONES WILL HAVE THE BEST SHOT AT THIS SCENARIO...AND WILL CARRY CHANCE POPS THERE. FRONT WILL BISECT THE CWA AROUND 12Z...AND BY 18Z IS EXPECTED TO BE NEAR OR JUST SOUTH OF THE FORECAST AREA. THE FRONT WILL BE THE FOCUS FOR AFTERNOON CONVECTION...AND WILL CARRY CHANCE POPS IN SOUTHERN ZONES. MEANWHILE...THUNDERSTORMS WILL DEVELOP IN THE POST FRONTAL UPSLOPE FLOW NEAR THE FRONT RANGE OF COLORADO IN THE AFTERNOON. THESE STORMS WILL MOVE EAST AND BRING A CHANCE FOR THUNDERSTORMS TO THE FORECAST AREA SATURDAY NIGHT. IN ADDITION...FRONT APPEARS TO BEGIN TO DRIFT NORTH BACK INTO THE AREA SATURDAY NIGHT...AND WOULD PROVIDE ADDITIONAL LIFT FOR THUNDERSTORMS. ALL IN ALL...HARD TO RULE OUT ANYONE SATURDAY NIGHT AND WILL PAINT SOLID CHANCE POPS WITH SUPPORT FROM MOS AND SREF. SAME FRONT WILL BE WAFFLING AROUND THE CWA ON SUNDAY. ANOTHER 500MB SHORTWAVE WILL ALSO BE SLIDING THROUGH. TOGETHER THESE FEATURES WILL PROVIDE ANOTHER CHANCE FOR THUNDERSTORMS. AT THIS POINT WILL BROADBRUSH CHANCE POPS ACROSS THE AREA. BY MONDAY THE SURFACE FRONT FINALLY LIFTS NORTH OR DISSIPATES AS SOUTHERLY WINDS OVERSPREAD THE REGION. NEXT SHORTWAVE WILL BE GETTING ORGANIZED OVER THE NORTHERN ROCKIES. DESPITE A MOISTURE AND INSTABILITY AXIS DEVELOPING NEAR THE KANSAS/COLORADO BORDER IN THE AFTERNOON...TOUGH TO FIND INITIATING MECHANISMS. SYNOPTIC SCALE LIFT WILL BE FAR NORTH...AND DO NOT REALLY SEE CONVERGENCE IN THE SURFACE WIND FIELD OR TROUGH IN THE MODEL MSLP FIELDS. ONLY THING LEFT WOULD BE ELEVATED HEATING ON THE HIGHER TERRAIN OF COLORADO...AND THIS TYPICALLY WILL INITIATE ISOLATED CONVECTION IN THE AFTERNOON...THEN SPREADING EAST AFTER 00Z. .LONG TERM... (TUESDAY - FRIDAY) RIDGE CENTERED OVER THE GREAT BASIN IN THE WEST WILL BE THE PRIMARY UPPER FEATURE THIS PERIOD. SLOW MOVING SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS AND DIG INTO THE GREAT LAKES/OHIO RIVER VALLEY BY THE END OF THE PERIOD. ACCOMPANYING SURFACE FRONT EXPECTED TO MOVE THROUGH THE LOCAL AREA EARLY IN THE PERIOD. TEMPERATURES WILL FALL TO SLIGHTLY BELOW NORMAL BEHIND THE FRONT...THEN GRADUALLY WARM BACK TO NEAR NORMAL. BEST CHANCE FOR PRECIPITATION WILL BE WITH THE FRONT...PROBABLY ON TUESDAY. EARLY NUMERICAL MODEL FORECASTS OF BASIC CONVECTIVE PARAMETERS ARE ONLY MARGINALLY FAVORABLE FOR SEVERE STORMS. MAIN LIMITING FACTOR APPEARS TO BE ONLY 15-20KTS OF 0-6KM BULK SHEAR ALONG AND AHEAD OF THE EXPECTED FRONTAL POSITION. STILL... QUITE A FEW DAYS OUT...AND ANY BOUNDARY IN THE AREA THIS TIME OF THE YEAR ALWAYS CAUSES CONCERN. LATTER PART OF THE PERIOD WILL BE UNDER NORTHWEST FLOW ALOFT. QVECTORS INDICATE OCCASIONAL SHORTWAVE ENERGY WILL PROVIDE LARGE SCALE LIFT...BUT MOISTURE MAY BE SCARCE. AS A RESULT...WILL ONLY CARRY SILENT POPS FROM WEDNESDAY AND BEYOND. /JDK && .AVIATION...KGLD AND KMCK SHOULD SEE MOSTLY VFR CONDITIONS THROUGH THE TAF PERIOD...THOUGH ISOLATED -TSRA COULD MOVE OVER KGLD BETWEEN 21 AND 03Z AND KMCK BETWEEN 01 AND 05Z AS A TROUGH MOVES THROUGH THE REGION. WINDS WILL BE BREEZY AT 18015G28KT THROUGH 06Z. BY 15Z WINDS WILL SHIFT TO NORTH ALSO AS A RESULT OF THE TROUGH. /SFJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 25, 10:44 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION NATIONAL WEATHER SERVICE GOODLAND KS 1044 AM MDT FRI MAY 25 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1044 AM MDT FRI MAY 25 2007 /1144 AM CDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS SHOULD DEVELOP ALONG A TROUGH PUSHING THROUGH EASTERN COLORADO LATE THIS AFTERNOON AND THEN MOVE EAST INTO THE REST OF THE TRI-STATE AREA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH STRONG DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ACROSS THE TRI-STATE AREA SATURDAY AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP ALONG A STALLED FRONT SATURDAY AFTERNOON. THERE IS ENOUGH SHEAR FOR THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS WILL BE POSSIBLE THROUGH THE BEGINNING OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SFJ/FS
In the hours before
Special weather statement, May 25, 4:30 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 430 PM MDT FRI MAY 25 2007 KSZ013-252300- SHERMAN- 430 PM MDT FRI MAY 25 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOODLAND...AND MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 7 AND 32. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 169 AND 186.
Special weather statement, May 25, 4:59 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 459 PM MDT FRI MAY 25 2007 COZ090-252345- YUMA COUNTY- 459 PM MDT FRI MAY 25 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF IDALIA...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. LOCKHART
Local storm report, May 25, 6:22 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 6 S EDSON 39.24N 101.54W
05/25/2007 M1.25 INCH SHERMAN KS NWS EMPLOYEE
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:47 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 58 min |
| May 25, 7:46 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 59 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.